Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 3, 2021, 4:41 AM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 4:41 AM CDT (09:41 UTC)
- Expired
- May 3, 2021, 5:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
County Williamson County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
066
WWUS84 KOHX 030941
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
441 AM CDT Mon May 3 2021
TNZ059-060-031015-
Williamson TN-Maury TN-
441 AM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 515 AM CDT...
At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's
Station and Triune.
This includes the following highways...
Interstate 65 between mile markers 48 and 64.
Interstate 840 between mile markers 27 and 45.
LAT...LON 3564 8697 3572 8704 3600 8670 3597 8662
3591 8663 3587 8662 3585 8660 3584 8660
3583 8663 3582 8661 3581 8662 3581 8661
3579 8661 3579 8666 3577 8666 3577 8668
3575 8668 3575 8670 3574 8670
TIME...MOT...LOC 0940Z 235DEG 34KT 3571 8694
$$
ShamburgerWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 2:23 AM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 3, 2:23 AM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Nashville TN 223 AM CDT Mon May 3 2021 .DISCUSSION... TODAY...Considerable activity is still ongoing across Middle Tennessee. Presently, an upper trough is working its way across the region that is providing the energy for these cells during the next several hours. However, look for the activity to diminish by late morning and through the afternoon as weak surface and upper ridging develops across Middle Tennessee and drier air fills in behind the departing shortwave. TONIGHT...Storm chances will increase as a surface boundary comes together to our immediate west. By 06Z, the NAM forecast sounding for BNA shows considerable instability (SBCAPE >2700 J/KG, Lifted Index of -9) and also moderate LLWS (0-3 km SRH of 238). Mid-level lapse rates >8.0 C/km can also be expected. However, one possible inhibitor could be an elevated inversion that may cap off some of these updrafts, especially after we lose the surface heating. The SPC does have nearly all of Middle Tennessee under a marginal or slight risk of severe storms through 12Z. TUESDAY...This is our best opportunity for severe storms. The slow-moving surface boundary will keep Middle Tennessee under a warm, moist and unstable air mass. The SPC has drawn an enhanced risk across areas generally south of I-40, with a slight risk over the remainder of the mid state. This environment appears able to support supercell development owing to pronounced wind shear, and steep lapse rates will definitely increase the potential for large hail. TUESDAY NIGHT...The severe potential will extend into the evening as the surface boundary finally inches its way across Middle Tennessee with the upper trough following shortly thereafter. Look for considerable drying after 06Z, with our rain and storm chances dropping off accordingly. WEDNESDAY THROUGH SUNDAY...Markedly cooler air will replace the pre-frontal air mass beginning on Wednesday. The remainder of the week looks to be rain-free, with the possible exception of a few showers mainly north of I-40 on Thursday afternoon as we get clipped by a fast-moving shortwave. Look for temperatures to rebound by Saturday. A low pressure system will bring our next chance of rain Saturday night and Sunday. && .AVIATION... 06Z TAF DISCUSSION. Showers and thunderstorms will continue to affect all airports through midday with MVFR/IFR visibility and VFR/MVFR cigs. Conditions are expected to improve this afternoon as showers and storms dissipate with airports becoming VFR. Additional showers and storms will arrive near the end and after the current TAF period. Southeast winds early in the TAF period will increase and become southwesterly later this morning with gusts up to 25 knots. && .PRELIMINARY POINT TEMPS/POPS... Nashville 81 66 82 56 68 / 70 60 90 80 10 Clarksville 80 65 80 52 67 / 60 60 90 70 10 Crossville 76 63 77 56 66 / 90 60 90 80 30 Columbia 81 67 81 56 69 / 70 50 90 80 10 Lawrenceburg 81 68 80 57 69 / 70 50 90 80 10 Waverly 81 65 81 52 68 / 60 60 90 60 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Shamburger
Hazardous weather outlook, May 2, 4:53 AM CDT, 23 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 453 AM CDT Sun May 2 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-031000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 453 AM CDT Sun May 2 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous showers and thunderstorms are expected across Middle Tennessee from Monday night into Tuesday. Some storms could be strong to severe, with damaging winds and large hail the main threats. Locally heavy rainfall is also possible, and an isolated tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday night and Tuesday. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Special weather statement, May 3, 4:25 AM CDT, 16 minutes before
Special Weather Statement National Weather Service Nashville TN 425 AM CDT Mon May 3 2021 TNZ058-060-094-095-031000- Lawrence TN-Lewis TN-Maury TN-Giles TN- 425 AM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEWIS...NORTHERN LAWRENCE...SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES UNTIL 500 AM CDT... At 424 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles west of Summertown, or 12 miles northwest of Lawrenceburg, moving northeast at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mount Pleasant, Summertown, Henryville and Hampshire. LAT...LON 3541 8758 3566 8720 3543 8703 3530 8749 TIME...MOT...LOC 0924Z 239DEG 29KT 3538 8747 Shamburger
Special weather statement, May 3, 4:41 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
441 AM CDT Mon May 3 2021
TNZ059-060-031015-
Williamson TN-Maury TN-
441 AM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAURY AND
SOUTHEASTERN WILLIAMSON COUNTIES UNTIL 515 AM CDT...
At 440 AM CDT, Doppler radar was tracking a strong thunderstorm near
Spring Hill, moving northeast at 40 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Franklin, Columbia, Brentwood, Spring Hill, Nolensville, Thompson's
Station and Triune.
This includes the following highways...
Interstate 65 between mile markers 48 and 64.
Interstate 840 between mile markers 27 and 45.
LAT...LON 3564 8697 3572 8704 3600 8670 3597 8662
3591 8663 3587 8662 3585 8660 3584 8660
3583 8663 3582 8661 3581 8662 3581 8661
3579 8661 3579 8666 3577 8666 3577 8668
3575 8668 3575 8670 3574 8670
TIME...MOT...LOC 0940Z 235DEG 34KT 3571 8694
ShamburgerThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:25 AM CDT | Special Weather Statement | OHX | Lewis | 35 min |
| May 3, 4:57 AM CDT | Tornado Warning | OHX | Maury | 23 min |
| May 3, 5:12 AM CDT | Special Weather Statement | OHX | Wilson | 33 min |
| May 3, 5:18 AM CDT | Tornado Warning | OHX | Marshall, Maury | 16 min |
| May 3, 5:52 AM CDT | Areal Flood Advisory | OHX | Lawrence, Lewis, Maury, Wayne | 2 hr |
| May 3, 6:27 AM CDT | Tornado Warning | OHX | Cannon, Rutherford | 9 min |
| May 3, 6:31 AM CDT | Special Weather Statement | OHX | Maury | 29 min |
| May 3, 7:50 AM CDT | Flash Flood Warning | OHX | Hickman, Humphreys, Lewis, Maury, Perry, Williamson | 3 hr |
| May 3, 6:10 PM CDT | River Flood Advisory | OHX | Perry | 15 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.